Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 385, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 26, 2000, 2:18 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 27 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 26, 2000, 2:18 PM CDT (19:18 UTC)
- Expired
- Jun 26, 2000, 2:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
Counties Forrest County, MS, Lamar County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 2:30 PM CDT | Thunderstorm Wind 59 E | Purvis, MS | Several large limbs were blown down and caused some minor damage. An anemometer at the Purvis Fire Department recorded a wind gust of 68 mph. |
| Jun 26, 2:36 PM CDT | Thunderstorm Wind | Hattiesburg, MS | Several large limbs fell onto power lines. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
684 WUUS54 KJAN 261918 SVRJAN MSC035-073-261945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 218 PM CDT MON JUN 26 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAMAR COUNTY IN SOUTHEAST MISSISSIPPI FORREST COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 245 PM CDT * AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF PURVIS...OR ABOUT 8 MILES SOUTH OF HATTIESBURG...MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR HATTIESBURG...WEST HATTIESBURG AT 240 PM CDT NEAR PETAL AT 245 PM CDT DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 65
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:42 AM CDT, 10 hours 36 minutes earlier.
Area forecast discussion, Jun 26, 3:42 AM CDT, 10 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 AM CDT MON JUN 26 2000 UPPER LEVEL DYNAMICS IN PLAY THIS FORECAST PERIOD. SMALLER SCALE JET MAX TO SHIFT SWD ACROSS REGION TODAY AND TONIGHT AS MAIN JET STREAM TRACK ACROSS NRN PLAINS DROPS GRADUALLY SWD THROUGH NEXT COUPLE OF DAYS. ASSOCIATED UPPER DIVERGENCE FIELDS SHOW MAX S/SE AREAS THIS AFTERNOON WITH UPPER DIVERGENCE INCREASING FROM THE NW INTO THE FORECAST AREA TUESDAY. VERTICAL VELOCITY FIELD INCREASING FROM THE N TUESDAY AFTERNOON...WITH A MAX INTO SRN AND CENTRAL MS TUEDAY NIGHT. LOW LEVEL FOCUS ALSO SETTING UP FOR THE NEXT COUPLE OF DAYS. COLD FRONT FORECAST TO DROP INTO NRN MS DURING THE EARLY A.M. HOURS TUESDAY. BOUNDARY FORECAST TO DROP INTO CENTRAL MS TUESDAY EVENING...LIFTING NWD AS A WARM FRONT BY WEDNESDAY MORNING. MODELS DIFFER ON SWD PROGRESS OF BOUNDARY BUT AGREE ON FOCUS FOR NRN AREAS FOR TUESDAY INTO TUESDAY NIGHT. 850 MB TROF ALSO DROPPING INTO NRN MS BUT MODELS MAINTAIN GOOD ANTICYCLONIC FLOW TO THE S. 850 MB THETAE CONVERGENCE FORECAST OVER THE SE CORNER OF MS BY LATE AFTERNOON MONDAY. SIGNIFICANT 850 MB THETAE CONVERGENCE INDICATED ACROSS NRN MS TUESDAY AFTERNOON...INTO CENTRAL AND SRN MS TUESDAY NIGHT. BULLSEYE WCENTRAL ZONES LATE TUESDAY NIGHT SUGGESTS POSSIBLE MCS DEVELOPMENT SOMEWHERE IN THE AREA BUT WILL NOT TRY TO PINPINT THIS AT THIS TIME. MEAN RH VALUES REMAIN BEST OVER SE MS THIS AFTERNOON AND FOLLOW SUIT WITH OTHER FIELDS IN AN INCREASE FROM THE N EARLY TUESDAY AND INCREASING FROM THE N TUESDAY AND TUESDAY NIGHT. LOOKS LIKE BEST CHANCE OF CONVECTION FROM CENTRAL ZONES TO THE NE DUE TO THE PRESENCE OF OUTFLOW BOUNDARIES FROM SUNDAYS THUNDERSTORMS. DEBRIS CLOUD COVER FROM MCS ACTIVITY TO THE N AND NW INCREASING OVER AR THIS MORNING AND SHOULD SPREAD INTO N AND NW ZONES BY LATE MORNING. WILL KEEP BEST POPS EAST AND SRN ZONES FOR TODAY AND SLIGHT CHANCE NW. WILL INCREASE POPS FOR TUESDAY WHEN FRONTAL AND UPPER LEVEL DYNAMICS COME INTO PLAY. QPF DISCUSSION: WITH A MOIST AIRMASS(PRECIP H20 AMOUNTS IN THE 1.75-2.00" RANGE) THROUGH THE FIRST 24 HOURS...WIDELY SCATTERED TO SCATTERED TSRA LIKELY(WITH LITTLE MOVEMENT OF STORMS AS THEY FORM). WITH MORNING GULF BREEZE INITIATION SOUTH...WILL PAINT BETTER AMOUNTS SOUTH WITH OUTFLOW DRIVEN ACTIVITY THIS AFTERNOON. WILL MOVE AREA OF FOCUS TO NORTHERN SECTIONS TONIGHT WITH MOVEMENT OF FRONT INTO NORTHERN SECTIONS OF LOWER MISSISSIPPI RIVER VALLEY. AM GOING TO EXPAND AFTERNOON HPC/S ETA DERIVED COVERAGE TO NGM/AVN WITH A LEAN TOWARDS AVN AMOUNTS AS FEEL NGM TOO WET. PRELIM NUMBERS: JAN 91/70/90/71 2243 MEI 92/68/90/69 3243 .JAN... MS...NONE. AR...NONE. LA...NONE.
In the hours before
Special weather statement, Jun 26, 10:20 AM CDT, 3 hours 58 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 270400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1020 AM CDT MON JUN 26 2000 A MOIST AND UNSTABLE AIRMASS WILL COMBINE WITH DAYTIME HEATING AND SOME IMPROVED LOCALIZED CONVERGENCE THIS AFTERNOON TO PRODUCE SCATTERED THUNDERSTORMS...MAINLY SOUTH OF INTERSTATE TWENTY. THE STORMS SHOULD BE MOST NUMEROUS ACROSS SOUTH AND WEST PORTIONS OF THE AREA WITH A GENERAL STORM MOTION TOWARD THE SOUTHWEST EXPECTED. ISOLATED STORMS MAY REACH SEVERE LIMITS WITH DAMAGING DOWNBURST WIND GUSTS... PARTICULARLY SOUTHWEST OF A HATTIESBURG TO PORT GIBSON TO LAKE VILLAGE...ARKANSAS LINE BETWEEN 1 PM AND 9 PM. SINCE OVERALL WIND SHEAR WILL BE VERY WEAK AND THUNDERSTORM ORGANIZATION LIMITED...NO WIDESPREAD SEVERE WEATHER IS EXPECTED. ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL SHOULD NOT BE REQUIRED THROUGH TONIGHT. FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/JAN WHICH INCLUDES AN EXPERIMENTAL GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.